Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 30, 2004, 9:32 PM CDT for Caldwell County, Hopkins County, Muhlenberg County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 9:32 PM CDT (02:32 UTC)
- Expired
- May 31, 2004, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, KY, Hopkins County, KY, Muhlenberg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 310234
FFWPAH
KYC033-107-177-310530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
932 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOPKINS COUNTY IN NORTHWEST KENTUCKY
MUHLENBERG COUNTY IN SOUTH CENTRAL KENTUCKY
CALDWELL COUNTY IN WESTERN KENTUCKY
* UNTIL 1230 AM CDT
* AT 927 PM CDT...THUNDERSTORMS WITH TORRENTIAL RAIN EXTENDED FROM
PRINCETON TO MADISONVILLE TO CENTRAL CITY. THESE STORMS WERE
PRODUCING ONE HALF TO ONE INCH OF RAIN IN 45 MINUTES. THUNDERSTORMS
WITH SIMILAR RAINFALL RATES WILL CONTINUE TO CROSS THIS AREA FROM
WEST TO EAST THROUGH AT LEAST 1030 PM. THIS WILL RAISE RAINFALL TO
AROUND TWO INCHES IN ABOUT TWO HOURS...WHICH WILL CAUSE FLASH
FLOODING.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3734 8708 3712 8697 3715 8764 3699 8789
3721 8804 3732 8791 3743 8749
$$
YORKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 30, 5:00 PM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, May 30, 5:00 PM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 500 PM CDT SUN MAY 30 2004 .DISCUSSION... WITH SIGNIFICANT WAA GOING ON...SFC TEMPS ACROSS THE AREA WERE VERY WARM...ALONG WITN THE DEWPOINTS. IN FAIRFIELD AND CARBONDALE IL...TEMPS WERE AROUND 90 DEG WITH DEWPOINTS IN THE UPPER 70S. SKIES HAD BECOME TEMPORARILY PARTLY CLOUDY MEANWHILE JUST AHEAD OF THE MAJOR LINE OF STORMS MOVING THRU CENTRAL MO. EARLIER SPOTTY CONVECTION PROVED TO HAVE TORNADIC CHARACTERISTICS...WITH SOME TORNADO REPORTS AND NUMEROUS FUNNEL CLOUDS. MESOETA...WHICH IS A LITTLE SLOWER THAN GFS/NGM IN THE VERY NEAR TERM...INDICATES THAT THE FAVORABLE SHEAR PROFILE SHOULD BEGIN TO DIMINISH IN THE NWRN HALF OF THE FCST AREA BY 03Z...WITH ALL BUT THE FAR SERN CORNER EXPERIENCING BACKING WITH HEIGHT/CAA BY 09Z. CAPES ARE EXPECTED TO DROP TO AROUND 1000 J/KG BY AROUND 03Z. WITH LINE OF STORMS NOW APPROACHING OUR PART OF SEMO...WE WILL BE ON ALERT FOR TORNADOES ESPECIALLY IN THE EARLY EVENING NORTH OF THE OHIO RIVER AND STRAIGHT LINE WINDS LATER IN THE EVENING SOUTH OF THE OHIO RIVER. AS NEGATIVELY TILTED 500MB LOBE MOVES EAST...SOME SHOWERS...AND EVEN A THUNDERSTORM OR TWO...ARE POSSIBLE JUST AFTER SUNRISE FOR THE FAR SERN PART OF THE AREA. THE PARENT LOW WILL BEGIN TO MERGE WITH A CYCLONIC FEATURE OVER THE NERN U.S. BY WED. THIS WILL BRING ANOTHER COLD FRONT THRU THE REGION AND THE POSSIBILITY OF MORE SHOWERS AND THUNDERSTORMS. NWRN MID LVL FLOW WILL CONTINUE THRU FRI /DAY5/... WITH ENUF MOISTURE IN THE COLUMN TO NOT CALL THE SKY COVER MOSTLY CLEAR. DAY6 AND DAY7...GFS INDICATES DOUBLE BARRELLED 500 MB S/WVS AND SFC LOWS TO THE NORTH AND THE SOUTH OF THE FCST AREA ARE TO MOVE EAST IN OUR VICINITY. THESE FEATURES WILL BE IMBEDDED IN A LONG WAVE TROF IN THE EAST PART OF THE COUNTRY. IT APPEARS ATTM THAT THE TWO SYSTEMS WILL MERGE INTO A SINGLE 500MB S/WV BY SUN /DAY7/ AND WILL INCLUDE A FROPA BY LATE SUN ACROSS THE FCST AREA...ENDING WHATEVER RAIN CHCS THERE ARE...WHICH ARE ONLY ABOUT ONE IN THREE ON SUN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE && DB
Hazardous weather outlook, May 30, 6:48 PM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 648 PM CDT SUN MAY 30 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-311000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 648 PM CDT SUN MAY 30 2004 ...TORNADO WATCHES IN EFFECT FOR MUCH OF THE QUAD STATE THROUGH AT LEAST 1 AM CDT MONDAY... ...HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER MUCH OF THE QUAD STATE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING FOR THE ENTIRE QUAD STATE...EXCEPT FOR CARTER COUNTY IN SOUTHEAST MISSOURI. A SOLID LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE EASTWARD ACROSS THE ENTIRE QUAD STATE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. DAMAGING WINDS...TORNADOES...AND LARGE HAIL WILL BE POSSIBLE WITH THE LINE OF STORMS. IN ADDITION HEAVY RAINFALL MAY LEAD TO SOME FLOODING PROBLEMS ALONG THE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE MISSISSIPPI AND OHIO RIVERS ARE FORECAST TO RISE OVER FLOOD STAGE AT MANY LOCATIONS. THE FLOODING IS FORECAST TO BE MAINLY MINOR...ALTHOUGH AGRICULTURAL INTERESTS WITH CROPS IN THE BOTTOMLANDS WILL BE SIGNIFICANTLY AFFECTED. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TONIGHT THROUGHOUT THE QUAD STATE. DRS
In the hours before
Local storm report, May 30, 9:04 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
904 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL MAYFIELD 36.74N 88.65W
05/30/2004 0.50 INCH GRAVES KY NWS EMPLOYEE
&&
RJPLocal storm report, May 30, 9:06 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
906 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0848 PM FLASH FLOOD CLINTON 36.67N 88.99W
05/30/2004 HICKMAN KY EMERGENCY MNGR
FLOODING OF CITY STREETS IN CLINTON.
&&
RJPLocal storm report, May 30, 9:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
911 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG KARNAK 37.29N 88.98W
05/30/2004 PULASKI IL EMERGENCY MNGR
NUMEROUS SMALL TO MEDIUM SIZE LIMBS DOWN. LIMBS DOWN ON A
VEHICLE, CAMPER, AND HOUSE IN KARNAK. LARGE LIMB DOWN IN
FRONT OF TOWN BAPTIST CHURCH.
&&
RJPLocal storm report, May 30, 9:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
916 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG CLINTON 36.67N 88.99W
05/30/2004 HICKMAN KY EMERGENCY MNGR
NUMEROUS TREES AND TREE LIMBS DOWN. POWER OUTAGES AND
SOME FLASH FLOODING.
&&
RJPLocal storm report, May 30, 9:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
918 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 NE GRAND RIVERS 37.03N 88.21W
05/30/2004 0.75 INCH LYON KY EMERGENCY MNGR
REPORTED BETWEEN GRAND RIVERS AND KUTTAWA AND RELAYED BY
MCCRACKEN DES.
&&
RJPSpecial weather statement, May 30, 9:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 921 PM CDT SUN MAY 30 2004 ILZ075>078-080>094-KYZ001>006-MOZ076-086-087-100-107>112-114-310300- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO- CARLISLE KY-CARTER MO-EDWARDS IL-FRANKLIN IL-FULTON KY-GALLATIN IL- GRAVES KY-HAMILTON IL-HARDIN IL-HICKMAN KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO- PERRY IL-PERRY MO-POPE IL-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO- STODDARD MO-UNION IL-WABASH IL-WAYNE IL-WAYNE MO-WHITE IL- WILLIAMSON IL- 921 PM CDT SUN MAY 30 2004 ...TORNADO WATCH NUMBER 342 HAS BEEN CANCELED... AT 920 PM...WEATHER SERVICE RADAR INDICATED THAT THE THREAT FOR SEVERE WEATHER HAD PUSHED EAST OF THE WATCH AREA. THEREFORE... TORNADO WATCH NUMBER 342...PREVIOUSLY IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY...HAS BEEN CANCELED. DRS
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:16 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 59 min |
| May 30, 7:32 PM CDT | Severe Thunderstorm Warning | PAH | McCracken | 58 min |
| May 30, 7:36 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle | 54 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 59 min |
| May 30, 7:54 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 51 min |
| May 30, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 50 min |
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 62 min |
| May 30, 8:07 PM CDT | Severe Thunderstorm Warning | PAH | Union | 53 min |
| May 30, 8:10 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Hopkins, Lyon, Webster | 65 min |
| May 30, 8:16 PM CDT | Severe Thunderstorm Warning | PAH | Henderson | 59 min |
| May 30, 8:23 PM CDT | Tornado Warning | PAH | Webster | 52 min |
| May 30, 8:36 PM CDT | Severe Thunderstorm Warning | PAH | McLean | 39 min |
| May 30, 8:41 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 49 min |
| May 30, 8:42 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 63 min |
| May 30, 8:52 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg | 53 min |
| May 30, 9:13 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 32 min |
| May 30, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 36 min |
| May 30, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 47 min |
| May 30, 9:54 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 36 min |
| May 30, 10:25 PM CDT | Flash Flood Warning | PAH | Henderson, Union | 3 hr |
| May 30, 10:38 PM CDT | Flash Flood Warning | PAH | Crittenden, Graves, Livingston, Lyon, McCracken, Marshall and 1 more | 112 min |
| May 30, 10:58 PM CDT | Flash Flood Warning | PAH | Daviess, McLean | 3 hr |
| May 31, 12:10 AM CDT | Flash Flood Warning | PAH | Muhlenberg | 95 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.